Hail, Nodaway
- When
- June 19, 1:28 PM CST
- Where
- Nodaway County, 0.53 mi E of Ravenwood
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.350, -94.670
Severe thunderstorms brought large hail and heavy rains with flash flooding to the area, during the evening hours of 6/19/2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms brought large hail and heavy rains with flash flooding to the area, during the evening hours of 6/19/2008.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 19, 11:26 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1226 PM CDT THU JUN 19 2008 ..UPDATED AVIATION... .DISCUSSION... /ISSUED 450 AM CDT THU JUN 19 2008/ MAIN CONCERN THROUGH THE SHORT TERM FORECAST WILL BE WITH PRECIP CHANCES DURING THE NEXT COUPLE OF DAYS. WATER VAPOR IMAGERY SHOWING SEVERAL IMPULSES EMBEDDED WITHIN OVERALL NORTHWEST FLOW PATTERN ACROSS THE PLAINS. ONE THUNDERSTORM CLUSTER HAS DEVELOPED ACROSS PORTIONS OF CENTRAL NEBRASKA WITH A SECONDARY AREA ACROSS NE WYOMING/SE MONTANA. THESE IMPULSES WILL RIDE THE RIDGE SOUTHEASTWARD TODAY AND HAVE AN IMPACT ON SENSIBLE WEATHER ACROSS THE FORECAST AREA TODAY AND TONIGHT. FORECAST MODELS HAVE REMAINED CONSISTENT WRT THE QPF SIGNAL DURING THE PAST FEW DAYS HOWEVER UNCERTAINTY REMAINS AS TO HOW THE OVERALL CONVECTIVE EVOLUTION WILL UNFOLD. ALSO OF LESSER INTEREST IS A WEAK BOUNDARY DRAPED ACROSS THE NORTHEASTERN PORTIONS OF THE CWA WHICH DEVELOPED A FEW SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. CURRENT THINKING IS THAT CENTRAL NEBRASKA CONVECTION WILL GRADUALLY WEAKEN DURING THE MORNING HOURS WITH ADDITIONAL CONVECTION POSSIBLE AS INSTABILITY INCREASES WITH DAYTIME HEATING. SHOWERS/THUNDERSTORMS WILL LIKELY RE-DEVELOP ACROSS PORTIONS OF NEBRASKA BY LATE MORNING/EARLY AFTERNOON AND PUSH INTO NORTHWEST MISSOURI/NORTHEAST KANSAS. KEPT POPS THIS MORNING MAINLY CONFINED TO NORTHWESTERN PORTIONS OF THE CWA WITH SLIGHT CHCS TO ACCOUNT FOR PERHAPS A ROGUE SHOWER OR TWO ASSOCIATED WITH AFOREMENTIONED BOUNDARY ACROSS THE NORTHEAST COUNTIES. STILL UNCERTAIN WRT COVERAGE BY THIS AFTERNOON BUT THINKING SCATTERED CONVECTION IS PROBABLE. OVERALL THINK THE HEAVIEST PRECIP WILL REMAIN TO OUR WEST AND SOUTH ACROSS PORTIONS OF CENTRAL AND EASTERN KANSAS INTO OKLAHOMA AS CONVECTION PROPAGATES INTO HIGHER THETA E AIR MASS. NEVERTHELESS...MAINTAINED CHC POPS ACROSS MOST LOCATIONS FOR THE AFTERNOON AND EVENING HOURS. KEPT CHC POPS GOING INTO THE OVERNIGHT PERIODS AS WELL WITH SEVERAL EMBEDDED WAVES EXPECTED TO TRAVERSE THE AREA. HOWEVER...MUCH STILL DEPENDS ON MESOSCALE EVOLUTION BY THIS EVENING. LINGERING BOUNDARY COULD RESULT IN ADDITIONAL SCATTERED ACTIVITY FRIDAY AND SLIGHT CHC TO LOWER END CHC POPS SEEMS REASONABLE. OTHERWISE...NO CHANGES MADE BEYOND DAY 3. DEROCHE .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY WITH THE ONLY PSBL EXCEPTION BEING IN THE AFTERNOON AND EVENING HOURS WHEN A FEW THUNDERSTORMS WILL BE IN THE VICINITY OF THE TERMINALS. MAY HAVE TO INCLUDE A TEMPO PERIOD FOR CONVECTION LATE THIS AFTN AND THIS EVENING. WILL BASE ANY AMENDMENTS ON CURRENT TRENDS. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUN 19 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS EASTERN KANSAS AND MISSOURI. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE DAY FRIDAY. ALTHOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 202 PM CDT THU JUN 19 2008 MOZ002-191930- NODAWAY- 202 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NODAWAY COUNTY UNTIL 230 PM CDT... AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARYVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... RAVENWOOD BY 230 PM CDT. THE TOWNS OF ARKOE...CONCEPTION JUNCTION...CLYDE AND CONCEPTION ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 227 PM CDT THU JUN 19 2008 MOZ002-004-192000- GENTRY-NODAWAY- 227 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN GENTRY AND SOUTHEASTERN NODAWAY COUNTIES UNTIL 300 PM CDT... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAVENWOOD...OR 9 MILES NORTHWEST OF STANBERRY...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... STANBERRY BY 255 PM CDT. THE TOWNS OF CLYDE...CONCEPTION JUNCTION...GENTRY AND DARLINGTON ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The Des Moines radar (KDMX), 173 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
12 hail, 6 flash flood, 3 thunderstorm wind. Local standard time, as filed.
Roof was blown off a shed near Blue Ridge.
High water caused Route H near the intersection of Route E to close.
Shingles were blown off several roofs, and there were a few powerlines down in Sedalia.
Northeast 461 Road off of Highway 23 was closed due to high water.
Highway 6 was closed due to water running over the roadway.
Water was reported over Highway 24.
Highway 65 closed between Malta Bend and the intersection of Route N, due to water running over the roadway.
Highway DD between Warrensburg and Knob Noster and Highway 23 was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116849, 116864, 116850, 116851, 116852, 116865, 116862, 116837, 116853, 116854, 116856, 116857, 116858, 116859, 116860, 116863, 116839, 116840, 116841, 116846, 116848.